MAUDE Adverse Event Report: AMO MANUFACTURING NETHERLANDS TECNIS IOL; EXTENDED DEPTH OF FOCUS INTRAOCULAR LENS

AMO MANUFACTURING NETHERLANDS TECNIS IOL; EXTENDED DEPTH OF FOCUS INTRAOCULAR LENS
Model Number ZXR00
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Blurred Vision (2137)
Date of Event 11/13/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Weight, ethnicity: unknown, information not provided.Phone number: (b)(6).All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported that a zxr00 model intra ocular lens(iol) was explanted from patient's right eye in a secondary surgical procedure due to patient's visual issues.Additional information was received stating that visual symptoms experienced by the patient was that bilateral optical images are too much.No medical/surgical interventions such as vitrectomy, incision enlargement or sutures were required.The replacement lens used is a non-johnson & johnson vision lens.The patient was doing well at the time of discharge.No further information provided.
 
Additional Manufacturer Narrative
Section d9: device available for evaluation: yes.Section d9: returned to manufacturer on: 1/25/2021.Section h3: device evaluated by manufacturer: yes.Device evaluation: visual inspection under magnification revealed viscoelastic residue on the optic body and haptics, and lens damage (chipped edge and damage to the optic body), which is consistent with a lens that was handled during explant.Furthermore, fibers were observed on the lens, but this can be attributed to receiving the lens stuck to paper and cannot be confirmed to be related to manufacturing.The lens was cleaned, removing the fibers, and no additional cosmetic defects were observed.The complaint issue could not be confirmed, and no product deficiency could be identified.Manufacturing record review: the manufacturing records for the product were reviewed.The product was manufactured and released according to specification.A search revealed that no additional complaint was received from this production order.Conclusion: as a result of the investigation there is no indication of a product quality deficiency.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS IOL
Common Device Name
EXTENDED DEPTH OF FOCUS INTRAOCULAR LENS
Manufacturer (Section D)
AMO MANUFACTURING NETHERLANDS
van swietenlaan 5
groningen, groningen 9728 NX
NL  9728 NX
MDR Report Key11204612
Report Number9614546-2021-07028
Device Sequence Number2270867
Product Code POE
UDI-Device Identifier05050474591745
UDI-Public(01)05050474591745(17)210823
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2020
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/26/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/23/2021
Device Model NumberZXR00
Device Catalogue NumberZXR00U0150
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/25/2021
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 12/22/2020
Supplement Date Received by Manufacturer01/30/2021
Initial Report FDA Received Date01/20/2021
Supplement Report FDA Received Date02/26/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ALCON C CARTRIDGE-UNKNOWN LOT NUMBER.
Outcome Attributed to Adverse Event Required Intervention;
Patient Age58 YR